MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 8MM TI STRAIGHT RADIAL STEM 28MM-STERILE; PROSTHESIS, ELBOW, HEMI-RADIAL, POLYMER

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 8MM TI STRAIGHT RADIAL STEM 28MM-STERILE; PROSTHESIS, ELBOW, HEMI-RADIAL, POLYMER
Model Number 04.402.008S
Medical Device Problem Code Device Slipped (1584)
Health Effect - Clinical Codes Failure of Implant (1924); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient's height reported as (b)(6).Complainant part is not expected to be returned for manufacturer review/investigation.Reporter is attorney.(b)(4).Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient sustained a comminuted periarticular elbow fracture.Patient had evidence of a metaphyseal ulnar fracture with extension to the anterior joint with displacement of coronoid fragment as well as a medial portion of the metaphyseal region and extending also to the joint.Patient also had a comminuted partial articular radial head fracture with displacement and with widely displaced articular fragments into the posterior portion of the elbow joint.He was counseled to undergo open reduction and internal fixation to facilitate restoration of anatomic alignment and return of early function.This report is for one (1) 8 mm ti straight radial stem.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Part: 04.402.008s, synthes lot: 7846011, supplier lot: n/a, release to warehouse date: october 06, 2015, expiration date: february 29, 2020, manufactured by synthes monument.No relevant nonconformances were found.Review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The patient sustained a comminuted periarticular elbow fracture.He had evidence of a metaphyseal ulnar fracture with extension to the anterior joint with displacement of coronoid fragment as well as a medial portion of the metaphyseal region and extending also to the joint.He also had a comminuted partial articular radial head fracture with displacement and with widely displaced articular fragments into the posterior portion of the elbow joint.He was counseled to undergo open reduction and internal fixation to facilitate restoration of anatomic alignment and return of early function.Customer quality investigation: the implant(s) was not returned and instead the investigation will be done based on the supplied image(s) from the attachments (2 image(s) from the attachment(s) located in notes & attachments section of the product complaint).Visual inspection performed at customer quality on the device images provided showed no issues of stem loosening.Per all the images, the complaint was not able to be confirmed by us cq.However, there are known issues with the radial head implants that are captured in capa-006651.There is also a recall (recall# 555531) that was initiated as part of field action investigation hhe-2016-180.As the implant(s) was not returned an as received, dimensional, material or drawing reviews are not applicable.A manufacturing record evaluation could not be performed as the lot number could not be determined from the provided image.No definitive root cause was able to be determined as the circumstances surrounding the event are unknown.During the investigation no unidentified product design/manufacturing issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.However, based on previous complaints, the radial head prosthesis system (rhp system) was recalled under recall# 555531.Any related investigations and assessment of the risks associated with this system will be covered under recall# 555531 and hhe-2016-180 investigations.Since the radial head prosthesis system has been recalled and the complaint condition was investigated through those efforts, no further investigation is required.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.A corrective and/or preventative action is proposed or already launched.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018, patient underwent a right ulna removal of deep implant and right radial head removal.The patient sustained a comminuted periarticular elbow fracture.He had evidence of a metaphyseal ulnar fracture with extension to the anterior joint with displacement of coronoid fragment as well as a medial portion of the metaphyseal region and extending also to the joint.He also had a comminuted partial articular radial head fracture with displacement and with widely displaced articular fragments into the posterior portion of the elbow joint.He underwent open reduction and internal fixation on august 26, 2016 to facilitate restoration of anatomic alignment and return of early function.Reported concomitant devices: 2 hole olecranon plate (part# 02.107.202, lot # unknown, quantiy#1) 2.7mm locking screw, 16mm (part# 02.211.016, lot # unknown, quantiy#1) 2.7mm locking screw, 18mm (part#02.211.018, lot # unknown, quantiy#2) 2.7mm locking screw, 20mm (02.211.020, lot # unknown, quantiy#2) 2.7 mm locking screw, 24mm (part# 02.211.024, lot # unknown, quantiy#1) 2.7mm locking srew, 26mm (part# 02.211.026, lot # unknown, quantiy#1) 2.7mm locking srew, 28mm (part# 02.211.028, lot # unknown, quantiy#1) 3.5mm cortex screw, 18mm (part# 204.818, lot # unknown, quantiy#1) 3.5mm cortex screw, 26mm (part# 204.826, lot # unknown, quantiy#1) 2.7mm locking screw, 40mm (part# 02.211.040, lot # unknown, quantiy#2) 24mm cocr radial head (part# 09.402.224s , lot # 6892442, quantiy#2).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.B5: updated event description and added concomitant devices.D11: added concomitant devices device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
8MM TI STRAIGHT RADIAL STEM 28MM-STERILE
Common Device Name
PROSTHESIS, ELBOW, HEMI-RADIAL, POLYMER
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9136318
Report Number2939274-2019-61057
Device Sequence Number2616947
Product Code KWI
UDI-Device Identifier10886982128058
UDI-Public(01)10886982128058
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K112030
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 09/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2020
Device Model Number04.402.008S
Device Catalogue Number04.402.008S
Device Lot Number7846011
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/04/2019
Supplement Date Received by Manufacturer10/11/2019
10/15/2019
11/01/2019
11/01/2019
12/12/2019
Initial Report FDA Received Date09/30/2019
Supplement Report FDA Received Date10/15/2019
10/24/2019
11/01/2019
11/01/2019
12/13/2019
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1124-2017
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2.7MM VA LCKNG SCREW SLF-TPNG WITH T8 16MM; 2.7MM VA LCKNG SCREW SLF-TPNG WITH T8 18MM; 2.7MM VA LCKNG SCREW SLF-TPNG WITH T8 20MM; 2.7MM VA LCKNG SCREW SLF-TPNG WITH T8 24MM; 2.7MM VA LCKNG SCREW SLF-TPNG WITH T8 26MM; 2.7MM VA LCKNG SCREW SLF-TPNG WITH T8 28MM; 2.7MM VA LCKNG SCREW SLF-TPNG WITH T8 40MM; 2.7MM/3.5MM VA-LCP OLECRANON PL 2H/RT/90MM; 24MM COCR RADIAL HEAD 2MM HT EXTENSION/15.0MM-STER; 3.5MM CORTEX SCREW SELF-TAPPING 18MM; 3.5MM CORTEX SCREW SELF-TAPPING 26MM; UNK - PLATES; UNK - SCREWS: TRAUMA
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight66